Alert archive / New Jersey / Heat Advisories in 2024

Heat Advisory 2, NWS Philadelphia/Mount Holly

June 25, 20245 counties in Pennsylvania; 8 counties in New Jersey; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this heat advisory at Jun 25, 2024, 2:50 AM EDT for 5 counties in Pennsylvania; 8 counties in New Jersey; New Castle County, Delaware. It took effect at Jun 26, 2024, 9:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2024, 2:50 AM EDT (06:50 UTC)
In effect from
Jun 26, 2024, 9:00 AM EDT
Expired
Jun 26, 2024, 9:00 PM EDT
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 48 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 6.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2024-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2024-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

423 
WWUS71 KPHI 250650
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
250 AM EDT Tue Jun 25 2024

DEZ001-NJZ010-012-013-015-017>020-027-PAZ070-071-102-104-106-252000-
/O.NEW.KPHI.HT.Y.0002.240626T1300Z-240627T0100Z/
New Castle-Somerset-Middlesex-Western Monmouth-Mercer-Gloucester-
Camden-Northwestern Burlington-Ocean-Southeastern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower
Bucks-
Including the cities of Norristown, Freehold, Jackson, Media,
Kennett Square, Somerville, Wharton State Forest, Glassboro, New
Brunswick, Moorestown, Cherry Hill, Camden, Mount Holly, Trenton,
Lansdale, Morrisville, West Chester, Philadelphia, Wilmington,
and Doylestown
250 AM EDT Tue Jun 25 2024

...HEAT ADVISORY IN EFFECT FROM 9 AM TO 9 PM EDT WEDNESDAY...

* WHAT...Heat index values up to 100 expected.

* WHERE...Portions of northern Delaware, central, northern, and 
  southern New Jersey, and southeast Pennsylvania.

* WHEN...From 9 AM to 9 PM EDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Monitor the latest forecasts and warnings for updates.

&&

$$

Fitzsimmons
5 follow-up statements
795 
WWUS71 KPHI 251914
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
314 PM EDT Tue Jun 25 2024

DEZ001-NJZ010-012-013-015-017>020-027-PAZ070-071-102-104-106-260800-
/O.CON.KPHI.HT.Y.0002.240626T1300Z-240627T0100Z/
New Castle-Somerset-Middlesex-Western Monmouth-Mercer-Gloucester-
Camden-Northwestern Burlington-Ocean-Southeastern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower
Bucks-
Including the cities of Norristown, Morrisville, Moorestown,
Trenton, Freehold, Cherry Hill, Media, Mount Holly, Wharton State
Forest, Somerville, Lansdale, Glassboro, Philadelphia, Kennett
Square, Doylestown, Wilmington, Camden, Jackson, West Chester,
and New Brunswick
314 PM EDT Tue Jun 25 2024

...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM EDT WEDNESDAY...

* WHAT...Heat index values up to 102 degrees expected.

* WHERE...Portions of northern Delaware, central, northern, and 
  southern New Jersey, and southeast Pennsylvania.

* WHEN...From 9 AM to 9 PM EDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Monitor the latest forecasts and warnings for updates.

&&

$$

AKL
788 
WWUS71 KPHI 260656
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
256 AM EDT Wed Jun 26 2024

DEZ001-NJZ010-012-013-015-017>020-027-PAZ070-071-102-104-106-262000-
/O.CON.KPHI.HT.Y.0002.240626T1300Z-240627T0100Z/
New Castle-Somerset-Middlesex-Western Monmouth-Mercer-Gloucester-
Camden-Northwestern Burlington-Ocean-Southeastern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower
Bucks-
Including the cities of Kennett Square, Glassboro, Somerville,
Wharton State Forest, Wilmington, Mount Holly, Media, Camden,
Jackson, Moorestown, West Chester, Norristown, Morrisville,
Trenton, Freehold, New Brunswick, Doylestown, Cherry Hill,
Philadelphia, and Lansdale
256 AM EDT Wed Jun 26 2024

...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM 
EDT THIS EVENING...

* WHAT...Heat index values up to 100 expected.

* WHERE...Portions of northern Delaware, central, northern, and 
  southern New Jersey, and southeast Pennsylvania.

* WHEN...From 9 AM this morning to 9 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

Monitor the latest forecasts and warnings for updates.

&&

$$

Fitzsimmons
673 
WWUS71 KPHI 261345
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
945 AM EDT Wed Jun 26 2024

DEZ001-NJZ010-012-013-015-017>020-027-PAZ070-071-102-104-106-262200-
/O.CON.KPHI.HT.Y.0002.000000T0000Z-240627T0100Z/
New Castle-Somerset-Middlesex-Western Monmouth-Mercer-Gloucester-
Camden-Northwestern Burlington-Ocean-Southeastern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower
Bucks-
Including the cities of Media, Freehold, West Chester,
Norristown, Cherry Hill, Moorestown, Philadelphia, Lansdale,
Doylestown, Morrisville, Glassboro, Wilmington, Camden, Kennett
Square, Trenton, Mount Holly, Somerville, New Brunswick, Jackson,
and Wharton State Forest
945 AM EDT Wed Jun 26 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WHAT...Heat index values up to 102.

* WHERE...Portions of northern Delaware, New Jersey, and southeast 
  Pennsylvania.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

Monitor the latest forecasts and warnings for updates.

&&

$$

MPS
200 
WWUS71 KPHI 261848
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
248 PM EDT Wed Jun 26 2024

DEZ001-NJZ010-012-013-015-017>020-027-PAZ070-071-102-104-106-270100-
/O.CON.KPHI.HT.Y.0002.000000T0000Z-240627T0100Z/
New Castle-Somerset-Middlesex-Western Monmouth-Mercer-Gloucester-
Camden-Northwestern Burlington-Ocean-Southeastern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower
Bucks-
Including the cities of Media, Freehold, West Chester,
Norristown, Cherry Hill, Moorestown, Philadelphia, Lansdale,
Doylestown, Morrisville, Glassboro, Wilmington, Camden, Kennett
Square, Trenton, Mount Holly, Somerville, New Brunswick, Jackson,
and Wharton State Forest
248 PM EDT Wed Jun 26 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WHAT...Heat index values up to 102.

* WHERE...Portions of northern Delaware, New Jersey, and southeast 
  Pennsylvania.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

Monitor the latest forecasts and warnings for updates.

&&

$$

MPS
996 
WWUS71 KPHI 270058
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
858 PM EDT Wed Jun 26 2024

DEZ001-NJZ010-012-013-015-017>020-027-PAZ070-071-102-104-106-270200-
/O.EXP.KPHI.HT.Y.0002.000000T0000Z-240627T0100Z/
New Castle-Somerset-Middlesex-Western Monmouth-Mercer-Gloucester-
Camden-Northwestern Burlington-Ocean-Southeastern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower
Bucks-
Including the cities of Freehold, Morrisville, West Chester,
Cherry Hill, Wharton State Forest, Trenton, Mount Holly, New
Brunswick, Camden, Norristown, Somerville, Glassboro, Media,
Lansdale, Doylestown, Moorestown, Philadelphia, Kennett Square,
Wilmington, and Jackson
858 PM EDT Wed Jun 26 2024

...HEAT ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING...

Temperature will continue to cool through the evening.

$$

SFJ

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jun 25, 1:18 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 25, 1:18 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
118 AM EDT Tue Jun 25 2024

.SYNOPSIS...
The cold front will continue to make its way offshore this
evening as high pressure remains in control through Tuesday
night. A warm front will lift north of the area early on
Wednesday before another strong cold front passes by late
Wednesday night. High pressure returns for Thursday and
continues into Saturday ahead of another low pressure system
that approaches on Sunday. High pressure returns by early next
week.

&&

.NEAR TERM /THROUGH TODAY/...
A much more comfortable airmass in place across the northern
Middle Atlantic region to start the week. High pressure across
Michigan is sending cooler and drier air across the area from
the NW. The high will slip south of the area Tuesday and cause
the fair weather to continue.

Skies will be mostly clear overnight and lows will be rather
cool compared to recent nights. Lows will drop into the
mid/upper 50s across the far NW areas and be in the 60 to 65
degree range for south NJ, Delmarva and metro Philadelphia.
Winds will diminish after sunset.

On Tuesday, a sunny day expected with perhaps some late day
Ci/Cs clouds arriving. Under these sunny skies, high
temperatures will climb into the mid/upper 80s for the North and
upper 80s/low 90s for metro Philly and adjacent areas. The dew
points tomorrow will remain low (50s), so despite the
temperatures, it will not feel that uncomfortable.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
Surface high pressure moves offshore Tuesday night as a warm
front passes north of the area early Wednesday morning. As a
result, these features will allow warm air advection to commence
with surface flow becoming southwesterly ushering in a more
humid airmass. Skies will remain partly cloudy as low temps only
bottom out in the mid 60s to low 70s.

The moist and humid airmass will continue on Wednesday as
surface dew points rise into the upper 60s to low 70s around the
region. With modest SW flow continuing under mostly sunny skies
through the early afternoon, the current forecast is for highs
to reach into the low to mid 90s across inland locations. Closer
to the coast and up in the Poconos, temps should remain in the
80s. Max heat indicies at this time look to approach 95-100
degrees mainly confined to the urban corridor. Heat headlines
likely will be warranted during the day on Wednesday, but we'll
continue to monitor this potential.

On the other hand, we'll also need to monitor the potential for
severe weather Wednesday afternoon and evening. An upper trough
will swing through the Great Lakes on Wednesday approaching our
area by Wednesday night with an advancing cold front. With the
abundance of moist, humid air in place, several indicators are
present for thunderstorm development. Forecast soundings show
SBCAPE values around 1500-2000 J/kg, bulk shear values around 30
kt, and lapse rates around 7.0-7.5C/km. Shear values are also a
bit modest since forcing will be in somewhat close proximity.
As a result, the Storm Prediction Center has outlined NE PA and
N NJ in a SLIGHT Risk (Level 2/5) for severe weather with the
remainder of the area in a MARGINAL Risk (Level 1/5). The main
threat should be damaging wind gusts considering the
environment. In terms of flooding, PWATs will be up around 2
inches, so any storm will be capable of producing heavy
rainfall. Storm motion does appear to be relatively-fast, so not
expecting any significant flood impacts at this time. In terms
of timing, short-range guidance suggests this will be a late
afternoon into the evening hours event before the cold front
moves offshore on Thursday.

Some showers may linger near the coast on Thursday morning, but
the overall trend will be for decreasing clouds and lowering
dew points on Thursday as high pressure builds in from the west.
It will feel much more comfortable outside compared to
Wednesday with highs returning closer to normal.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The long term as a whole looks fairly tranquil aside for a low
pressure system that approaches for the latter half of the
weekend.

Broad high pressure over the Midwest on Thursday will shift to
our north on Friday before moving off the coast of New England
on Saturday. This will result in a dry stretch of weather with
mostly clear skies. Another low pressure system is on pace to
impact the area Saturday night into Sunday which may bring
another round of showers and thunderstorms with another frontal
passage. Too far in advance to evaluate if any severe weather is
possible. In its wake, high pressure returns to the area into
early next week.

Temps through the long term period should remain quite
seasonable to possibly a few degrees above normal for the end of
June.

&&

.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of tonight (through 12Z)...VFR. Skies mostly clear. NW/W
winds decreasing to around 5-10 knots. High confid.

Tuesday...VFR. Mostly clear skies. West winds increasing to
around 10 knots and shifting to the southwest after 18Z. High
confid.

Outlook...

Tuesday night...VFR with increasing clouds. No significant
weather expected.

Wednesday through Wednesday night...Primarily VFR. Scattered
thunderstorms during the afternoon and evening which may cause
sub- VFR conditions. Locally gusty winds near/in any
thunderstorm.

Thursday through Saturday...VFR. Other than a chance of a
shower early Thursday, no significant weather expected.

&&

.MARINE...
We'll continue with the SCA flags for the evening (Delaware
Bay) and ocean waters (early overnight) with the W to NW winds
continuing. Gusts between 25 and 30 kts expected before
decreasing overnight, strongest nearshore. Recent observations
indicate gusts remain near 25 kts across Delaware Bay, so that
advisory was extended through 11 PM. Seas will be choppy for
Delaware Bay and 4 to 6 ft for the ocean waters. Fair tonight
and Tuesday. Lighter W winds expected for Tuesday.

Outlook...

Tuesday night through Wednesday...SCA conditions possible.
Southerly winds around 15-20 kt with gusts up to 25 kt. Seas
around 4-5 feet.

Wednesday night through Saturday...No marine headlines
expected. A chance of thunderstorms on Wednesday night,
otherwise generally fair weather anticipated.

Rip Currents...

Tuesday...Northwest winds will back to southerly as the day
goes on around 10 mph. Breaking waves around 1 to 2 feet. With
winds mainly directed offshore or parallel to the coast and much
lower wave heights, have opted to go with a LOW Risk of rip
currents for all beaches.

Wednesday...South to southwest winds increasing to 15-20 mph,
but breaking waves remain 1 to 2 feet. With winds parallel to
slightly onshore, but breaking waves remaining relatively low,
have opted to go with a MODERATE risk of rip currents for all
beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT early this morning for
     ANZ450>452.

&&

SYNOPSIS...DeSilva/Hoeflich
NEAR TERM...MJL/MPS/OHara/Staarmann
SHORT TERM...DeSilva
LONG TERM...DeSilva
AVIATION...DeSilva/MJL/OHara/Staarmann
MARINE...DeSilva/OHara/RCM/Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:20 AM EDTSmall Craft AdvisoryPHI48 hr
Jun 25, 5:01 PM EDTRip Current StatementPHIAtlantic, Cape May, Monmouth, Ocean27 hr

Nearby

Heat Advisories in New Jersey, 2024Heat Advisories in Pennsylvania, 2024Heat Advisories in Delaware, 2024Every heat advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.